MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS PROX FEM COM TROCHANTERIC; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS PROX FEM COM TROCHANTERIC; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64951002
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that, during a surgery, when a nurse peeled a tyvek sheet, of the outer blister pack, sales staff found the crack on the outer blister pack, the inner blister had no damage so the surgeon decided to use the component as is.
 
Additional Manufacturer Narrative
Additional information: device evaluated by mfg; an event regarding packaging damage involving a gmrs femoral component was reported.The event was confirmed by visual inspection.Method & results: -device evaluation and results: an outer blister was returned in a cardboard box.No unit carton or inner blister was returned.The tyvek lid was partially removed from the outer blister.There is evidence of a good seal on the blister.One side flange/lip of the outer blister was broken/cracked but remains attached to the blister.-medical records received and evaluation: not performed as no medical records were provided for review.-device history review: indicate all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined as insufficient information was provided.Further information such as all packaging is required to complete the investigation for determining a root cause.It must be noted that the inner blister had no damage so the surgeon decided to use the component as is.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
GMRS PROX FEM COM TROCHANTERIC
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7081372
Report Number0002249697-2017-03468
Device Sequence Number19027927
Product Code KRO
UDI-Device Identifier07613327048711
UDI-Public07613327048711
Combination Product (Y/N)N
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Catalogue Number64951002
Device Lot NumberB6N9T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;